Alert archive / California / Winter Weather Advisories in 2021
Winter Weather Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Jan 1, 2021, 2:09 PM PST. It took effect at Jan 1, 2021, 4:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2021, 2:09 PM PST (22:09 UTC)
- In effect from
- Jan 1, 2021, 4:00 PM PST
- Expired
- Jan 1, 2021, 10:10 PM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
196 WWUS46 KEKA 012209 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 209 PM PST Fri Jan 1 2021 CAZ107-020615- /O.NEW.KEKA.WW.Y.0001.210102T0000Z-210102T1200Z/ Northern Trinity- 209 PM PST Fri Jan 1 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY ABOVE 4000 FEET... * WHAT...Snowfall totals from 2 to 4 inches expected above 4000 feet. * WHERE...Northern Trinity County. * WHEN...Until 4 AM PST Saturday. * ADDITIONAL DETAILS...Hazardous travel conditions will be possible at Scott Mountain Summit on Highway 3. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
1 follow-up statement
064 WWUS46 KEKA 020610 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1010 PM PST Fri Jan 1 2021 CAZ107-020715- /O.CAN.KEKA.WW.Y.0001.000000T0000Z-210102T1200Z/ Northern Trinity- 1010 PM PST Fri Jan 1 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Jan 1, 5:08 AM PST, 9 hours 1 minute earlier.
Area forecast discussion, Jan 1, 5:08 AM PST, 9 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
508 AM PST Fri Jan 1 2021
.SYNOPSIS...Rain is expected to spread across the area this
afternoon and evening as a front moves quickly through the area.
Periods of rain are possible for the weekend, but this will mainly
be in Del Norte county. Heavy rain and strong wind are expected
Monday and Wednesday.
&&
.DISCUSSION...This morning water vapor satellite shows a frontal
boundary approaching the area. This is expected to bring breezy
south winds and a period of moderate rain this afternoon. Rainfall
amounts are expected to be similar to the event Wednesday
afternoon with amounts ranging from a few hundredths in Lake
county to just over an inch in Del Norte county. Snow levels will
mainly remain over 5,000 feet. A couple inches of snow are
possible on Hwy 3 at Scott Mtn summits, but otherwise the highway
passes are not expected to see snow. Rain will taper off Friday
night.
Saturday morning is expected to be mainly dry, however the zonal
flow starts to bring more moisture to the area and by the
late morning or early afternoon the higher terrain and south
slopes of Humboldt and Del Norte county are expected to start
seeing some rain. Saturday night and Sunday this is expected to
continue. Trinity county may also get some rain, but Mendocino and
Lake counties are expected to stay mainly dry. Confidence is high
on the general pattern of zonal flow, but lower on timing the
shortwaves moving through the flow and bringing heavier rain. Most
models show the moisture pushing back north Sunday afternoon and
overnight, but there are some differences in how far north it
goes.
The main front is expected to move through on Monday bringing the
potential for strong winds and heavy rain. There is a chance for
some flooding, but this will largely depend on how long the break
in the rain is Sunday night. Del norte county is the most likely
to not see a break in the rain and this could cause some small
stream flooding. Mainstem rivers are expected to rise rapidly, but
flooding is not expected. Rain will be heavy, but at this point
it doesn't look like the rainfall rates will be high enough to
cause debris flow. The reason is mainly that it doesn't look very
convective in nature. This will need to be watched as it gets
closer. Strong winds are expected with this system and exposed
areas of higher terrain may see gusts to 50 or 60 mph. Winds at
850MB peak near 60KT on the Nam over Crescent City. This is not
expected to mix down to the surface, but could hit some of the
highest ridges. The trough behind this front will bring the
potential for some thunderstorms, although there are still some
questions on how much instability there will be.
Tuesday there is expected to be a break in the rain with the next
front expected to arrive on Wednesday. This system looks colder in
general, especially over the interior which could result in heavy
snow at hwy pass levels in Trinity county. This will need to be
watched as it gets closer. The ensembles are indicating the
potential for another strong wind event. Late in the week there
may be another dry day Thursday, but in general the active pattern
is expected to continue. MKK
&&
.AVIATION...Shallow fog and low clouds have developed across the
interior valleys this morning. MVFR to occasional VFR conditions
are occurring this morning at the coastal terminals as well.
Meanwhile, LIFR to MVFR visibility obscuration has developed at
UKI. Otherwise, MVFR to IFR conditions are expected to prevail
during the second half of the day as a cold front system moves
across the region. This will bring it rain and gusty southerly
winds starting during the late afternoon. Low level wind shear
will is expected at the coastal terminals around 22Z as the front
moves through.
&&
.MARINE...Large westerly swell around 10 to 12 feet at 13 to 15
seconds will subside during the morning, followed by a westerly
long-period swell. Small Craft Advisory remain in effect for all
waters through this evening. A larger westerly long-period swell
will arrive today and peak around 19 feet during the evening
and remain elevated through Saturday. This large swell will
arrive first in the norther outer waters and expand through the
northern inner waters and southern waters on Saturday morning.
Hazardous Seas Warning is now in place for this evening through
Saturday for the northern outer water. Meanwhile, a Hazardous Seas
Watch is in place for 450, 455 and 475 zones. Advisory level
conditions will then continue during the weekend as that swell
slowly decays. Refer to the Beach Hazards section below and the
High Surf Advisory for details regarding the large swell for this
evening. Meanwhile, another cold front will bring strong southerly
winds during the late morning today, mainly north of Cape
Mendocino.
&&
.BEACH HAZARDS...A large long period swell is expected to build
to 17- 20 ft swell late this evening and into Saturday. This is
expected to bring breakers to 22 to 25 feet this evening through
Saturday evening. Issued a high surf advisory to highlight this.
This will subside on Sunday. ENP wave guidance has trended a bit
lower for another potentially very large swell expected to enter
the waters early next week, but regardless, another swell in the
20 ft range appears likely to impact the NW CA coast in the
Monday/Tuesday timeframe.
Bottom line...beachgoers should be prepared for a prolonged
period of large and potentially hazardous surf conditions on area
beaches, with breakers exceeding 20 feet at times through at least
early next week. People are urged to remain vigilant and avoid
rocks/jetties and steep beaches in the coming days. Always
remember to never turn your back on the ocean! MKK/CB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory from 11 PM this evening to 11 PM PST Saturday
for CAZ101-103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 1 AM PST Saturday for PZZ450-475.
Hazardous Seas Watch from late tonight through Saturday
afternoon for PZZ450-475.
Small Craft Advisory until 4 AM PST Saturday for PZZ455.
Hazardous Seas Watch from late tonight through Saturday
afternoon for PZZ455.
Small Craft Advisory until 10 PM PST this evening for PZZ470.
Hazardous Seas Warning from 10 PM this evening to 1 PM PST
Saturday for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jan 1, 4:03 AM PST, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 403 AM PST Fri Jan 1 2021 CAZ101-103-104-109-021215- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 403 AM PST Fri Jan 1 2021 ...HIGH SURF ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PST SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Surf Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A High Surf Advisory is currently in effect. A transition to a wetter pattern is expected Friday and into early next week. Moderate to locally heavy rainfall is possible Sunday and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110>113-021215- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 403 AM PST Fri Jan 1 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rain and strong winds are expected Sunday night into Monday as a strong front moves through. A second strong front is possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-021215- Northern Trinity-Southern Trinity- 403 AM PST Fri Jan 1 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. High elevation snow may impact elevations over 5,000 feet this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rain and strong winds are expected Sunday night into Monday as a strong front moves through. A second strong front is possible on Wednesday. This second front may drop snow levels below 4,000 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ114-115-021215- Northern Lake County-Southern Lake County- 403 AM PST Fri Jan 1 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of light to moderate rainfall are possible late Friday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-021215- Del Norte Interior-Northern Humboldt Interior- 403 AM PST Fri Jan 1 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Moderate to heavy rainfall is possible Sunday and into Monday. Localized flooding is possible late Sunday into Monday. Strong winds are possible as well on Monday. A second strong front is possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:01 AM PST | Hazardous Seas Warning | EKA | 60 hr | |
| Jan 1, 3:49 AM PST | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 42 hr |
Nearby
Winter Weather Advisories in California, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.